Alert archive / Kansas / Tornado Warnings in 2007
Tornado Warning 81, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jul 3, 2007, 8:08 PM CDT for Cheyenne County, Kansas; Yuma County, Colorado; Dundy County, Nebraska. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 8:08 PM CDT (01:08 UTC)
- Expired
- Jul 3, 2007, 8:37 PM CDT
- In force
- 29 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 8:33 PM CDT | TSTM WND GST 65 | 7 Se Haigler, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 040108 TORGLD COC125-KSC023-NEC057-040200- /O.NEW.KGLD.TO.W.0081.070704T0108Z-070704T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 708 PM MDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL YUMA COUNTY IN NORTHEAST COLORADO... NORTHWESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS... SOUTHWESTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 800 PM MDT (900 PM CDT) * AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAIRD... MOVING SOUTHEAST AT 10 MPH. * THE TORNADO WILL BE NEAR... HAIGLER AROUND 745 PM MDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 19. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 209 AND 226. A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP. LAT...LON 4023 10186 4013 10220 3974 10208 3984 10160 $$ KILLINGSWORTH
2 follow-up statements
000 WWUS53 KGLD 040124 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 723 PM MDT TUE JUL 3 2007 COC125-040133- /O.CAN.KGLD.TO.W.0081.000000T0000Z-070704T0200Z/ YUMA CO- 723 PM MDT TUE JUL 3 2007 ...THE TORNADO WARNING FOR YUMA COUNTY IS CANCELLED... THE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAS MOVED INTO SOUTHWEST NEBRAKSA. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR YUMA COUNTY FOR A THUNDERSTORM IN WEST CENTRAL YUMA COUNTY. LAT...LON 4023 10186 4017 10205 3975 10204 3984 10160 $$ KSC023-NEC057-040200- /O.CON.KGLD.TO.W.0081.000000T0000Z-070704T0200Z/ CHEYENNE KS-DUNDY NE- 823 PM CDT TUE JUL 3 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT (800 PM MDT) FOR SOUTHWESTERN DUNDY AND NORTHWESTERN CHEYENNE COUNTIES... AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HAIGLER...MOVING SOUTHEAST AT 15 MPH. THE TORNADO WILL BE NEAR... PARKS AROUND 750 PM MDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 19. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 208 AND 226. A TORNADO WARNING BASED ON DOPPLER RADAR MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND GET TO THE LOWEST LEVEL OF THE BUILDING AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 4023 10186 4017 10205 3975 10204 3984 10160 $$
000 WWUS53 KGLD 040137 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 737 PM MDT TUE JUL 3 2007 KSC023-NEC057-040147- /O.CAN.KGLD.TO.W.0081.000000T0000Z-070704T0200Z/ CHEYENNE KS-DUNDY NE- 837 PM CDT TUE JUL 3 2007 ...THE TORNADO WARNING FOR SOUTHWESTERN DUNDY AND NORTHWESTERN CHEYENNE COUNTIES IS CANCELLED... ALTHOUGH THE TORNADO THREAT HAS ENDED...THIS THUNDERSTORM IS STILL PRODUCING STRONG OUTFLOW WINDS OF UP TO 60 MPH...AND A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 8 PM MDT (9PM CDT). PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 4023 10186 4017 10205 3975 10204 3984 10160 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jul 3, 3:33 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 3, 3:33 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT TUE JUL 3 2007 .DISCUSSION...A PERSISTENT RIDGE WILL CONTINUE WEST OF THE ROCKIES THROUGH FRIDAY NIGHT. A TROUGH AXIS OVER EASTERN COLORADO WILL MOVE THROUGH TONIGHT AND BE FOLLOWED BY HIGH PRESSURE WHICH WILL LINGER THROUGH FRIDAY. THE MAIN FORECAST PROBLEM IS POPS FOR TONIGHT/WEDNESDAY. FOR TONIGHT THE PROSPECTS LOOK GOOD FOR PRECIPITATION WITH A DECENT SHORTWAVE NEAR CYS HEADING SOUTHEAST TOWARD NORTHWEST KANSAS. SURFACE DEWPOINTS ARE IN THE 50S AND TO AROUND 60 ACROSS THE CWA. NAM BUFKIT SOUNDINGS INDICATE A GOOD MOISTURE PROFILE. STORMS ALREADY FIRING ALONG THE FRONT IN NORTHEAST COLORADO SHOULD CONTINUE TO DEVELOP AND THEN MOVE EAST ACROSS THE FORECAST AREA TONIGHT. LIKELY POPS LOOK REASONABLE. STORM MOVEMENT IS ONLY AROUND 9 KTS AND WITH PRECIPITABLE WATER VALUES AROUND AN INCH THERE COULD BE SOME LOCALLY HEAVY RAINFALL AMOUNTS. IN ADDITION...ENOUGH SHEAR AND CAPE EXISTS FOR SEVERE THUNDERSTORMS. PLAN TO MENTION LARGE HAIL AND DAMAGING WIND IN ZONES. A SLIGHT CHANCE SHOULD EXIST WEDNESDAY MORNING WITH REMNANTS OF MCS POSSIBLY AFFECTING THE FAR SOUTHEAST ZONES. SUBSIDENCE AND MORE STABLE AIR SHOULD INHIBIT THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON AND NIGHT. THIS DRY TREND SHOULD CONTINUE THROUGH FRIDAY NIGHT DUE TO SUBSIDENCE CONTINUING. SEVERE THUNDERSTORM WATCH 478 HAS BEEN ISSUED FOR THE REST OF THIS AFTERNOON AND EVENING UNTIL 11 PM MDT FOR ALL OF THE FORECAST AREA EXCEPT GRAHAM AND NORTON COUNTIES IN KANSAS. MAX TEMPERATURES SHOULD RANGE IN THE UPPER 80S IN THE WEST TO THE MID 90S IN THE EAST. MIN TEMPERATURES WILL FALL TO THE LOWER 60S THROUGH THE PERIOD. IN THE EXTENDED...THE RIDGE WILL PERSIST OVER THE ROCKIES PER THE GFS THROUGH THIS PERIOD. A SURFACE TROUGH WILL FOCUS MOISTURE AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT STARTING SUNDAY NIGHT AND AGAIN MONDAY NIGHT AS SHORTWAVE ENERGY ROTATES AROUND THE HIGH. SLIGHT CHANCE POPS SHOULD HANDLE THIS SCENARIO AT THIS POINT. TEMPERATURES SHOULD BE IN THE MID/UPPER 90S. A FRONT COMES THROUGH ON MONDAY WITH ONLY SLIGHT COOLING EXPECTED. MIN TEMPERATURES SHOULD BE IN THE 60S. && .AVIATION...VFR CONDITIONS WILL CONTINUE THIS EVENING WITH THE EXCEPTION A LINE OF THUNDERSTORMS ACROSS NORTHEAST COLORADO AND NORTHWEST KANSAS. CONDITIONS IN AND NEAR THE STORMS COULD GO DOWN TO MVFR WITH SOME LOCAL IFR CONDITIONS. TWEB ROUTES 263...273...275 AND 314 WILL BE AFFECTED BY THUNDERSTORMS...SOME WHICH COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. CONDITIONS WILL IMPROVE TO VFR BEHIND THE STORMS LATER TONIGHT AND WEDNESDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Jul 3, 11:41 AM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT TUE JUL 3 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041415- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT TUE JUL 3 2007 /1141 AM CDT TUE JUL 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ADVANCING COLD FRONT ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL SLIDE ACROSS THE AREA LATE TUESDAY INTO EARLY WEDNESDAY. AHEAD OF THIS FRONT...STRONG SURFACE HEATING COMBINED WITH AMPLE LOW LEVEL MOISTURE AND SUFFICIENT INSTABILITY WILL GENERATE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. STORM MOTION WILL BE TOWARD THE SOUTHEAST. SOME OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SINCE THIS FRONT IS FORECAST TO REMAIN IN THE AREA ON THE 4TH OF JULY...SCATTERED THUNDERSTORMS ARE ONCE AGAIN A POSSIBILITY IN THE MORNING AND AFTERNOON. THIS TIME...SHEAR IS FORECAST TO BE WEAKER ALTHOUGH HAIL AND LOCALLY DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BLM
In the hours before
Local storm report, Jul 3, 5:15 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
415 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 5 NW BURLINGTON 39.36N 102.34W
07/03/2007 KIT CARSON CO TRAINED SPOTTER
&&
FOLTZLocal storm report, Jul 3, 5:45 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
445 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TORNADO 3 W SEIBERT 39.30N 102.92W
07/03/2007 KIT CARSON CO LAW ENFORCEMENT
MULTIPLE REPORTS FROM LAW ENFORCEMENT
&&
SJOHNSONLocal storm report, Jul 3, 5:52 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
452 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TORNADO 3 W SEIBERT 39.30N 102.92W
07/03/2007 KIT CARSON CO LAW ENFORCEMENT
MULTIPLE REPORTS FROM LAW ENFORCEMENT. REPORT CORRECTED
FOR TIME OF EVENT.
&&
SJOHNSONLocal storm report, Jul 3, 7:15 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
07/03/2007 M87 MPH CHEYENNE CO TRAINED SPOTTER
VISIBILITIES WERE NEAR ZERO DUE TO BLOWING DUST.
&&
SJOHNSONLocal storm report, Jul 3, 7:17 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
617 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST 5 E CHEYENNE WELLS 38.82N 102.26W
07/03/2007 E60 MPH CHEYENNE CO NWS EMPLOYEE
&&
FOLTZLocal storm report, Jul 3, 8:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
703 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST 4 NE WRAY 40.12N 102.17W
07/03/2007 E60 MPH YUMA CO PUBLIC
&&
SJOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:55 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 65 min |
| Jul 4, 12:20 AM CDT | Severe Thunderstorm Warning | GLD | Decatur | 53 min |
| Jul 4, 12:52 AM CDT | Severe Thunderstorm Warning | GLD | Norton | 25 min |
| Jul 3, 7:27 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 43 min |
| Jul 3, 7:33 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 57 min |
| Jul 3, 8:28 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 62 min |
| Jul 3, 8:44 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 61 min |
Nearby
Tornado Warnings in Kansas, 2007Tornado Warnings in Colorado, 2007Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.